Nebraska, 2005

Hail in Nebraska, June 29, 2005

June 29, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 29, 1:40 PM CST, 6 hours 35 minutes earlier.

Area forecast discussion, Jun 29, 1:40 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 PM CDT WED JUN 29 2005

.DISCUSSION...
FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS
AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM
CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS
THROUGHOUT THE FORECAST.

THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK
FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN.  THE LATEST
SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS.  THE
CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK
AND AURORA.  TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S
WITH 100 DEG A SLN.  DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG
THE MISSOURI RIVER INTO WRN IA.  MORNING UA MAPS HAD THE H85
DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA.
OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB
DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST
ABOVE THE INVERSION ABOVE 850MB.  THE AREA OF LOW PRES WAS TILTED
WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR
MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15
DEG C.

THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND
-TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING.  THE
ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO
MN...CNTRL AND ERN IA AND IL.

MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND
KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM.  THE SFC FNT
OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS
TIME.  19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE
FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON.  H85
PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND
MAX FM CNTRL IA INTO MN.  FCST SOUNDINGS LOSE THE CAP BY LATE
AFTERNOON.  EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE
AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF
AND ALONG THE FNT.  SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT
BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND
LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT.  H85 MOISTURE DRIES OUT
PROGRESSIVELY THROUGH 12Z.  KEPT DRY ALL BUT FAR SE DRY THU AM AND
LEFT DRY THROUGH FRI.  SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI.
HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN
PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI
VECTORS DROPPING SE.  HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH
ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE.  SUN INTO MON
EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN
U.S.  HAVE CHC POPS...SUN AFT AND SUN NIGHT.  LOW POPS WILL NEED TO
BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF
HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

ZAPOTOCNY
Hazardous weather outlook, Jun 29, 3:45 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT WED JUN 29 2005

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068-
078-088>093-301000-
BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-
JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SHELBY IA-WASHINGTON-
445 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT
BETWEEN FAIRBURY AND LINCOLN. ADDITIONAL THUNDERSTORM
DEVELOPMENT CAN BE EXPECTED FROM AROUND LINCOLN THROUGH TEKAMAH
AND ONAWA INTO SOUTHWEST IOWA FOR THE REMAINDER OF THE AFTERNOON INTO
EARLY EVENING. SEVERE STORMS ARE LIKELY THROUGH EARLY THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON AND THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

NEZ011-012-015>018-030>033-042-043-050-065-301000-
ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
SEWARD-STANTON-THURSTON-WAYNE-
445 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING WITH ANY
STORMS THAT DO DEVELOP MOVING OUT OF THE AREA BY SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOBERT

In the hours before

Local storm report, Jun 29, 7:50 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
850 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             EAGLE                   40.82N 96.43W
06/29/2005  1.75 INCH        CASS               NE   LAW ENFORCEMENT

&&

KLISH
Local storm report, Jun 29, 7:52 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
852 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             1 E RIVERTON            40.69N 95.55W
06/29/2005  1.00 INCH        FREMONT            IA   TRAINED SPOTTER

&&

KLISH
Local storm report, Jun 29, 8:00 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
900 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             DOUGLAS                 40.59N 96.39W
06/29/2005  0.75 INCH        OTOE               NE   TRAINED SPOTTER

&&

KLISH
Local storm report, Jun 29, 8:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
904 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             1 WSW MURDOCK           40.92N 96.30W
06/29/2005  1.00 INCH        CASS               NE   PUBLIC

&&

KLISH
Local storm report, Jun 29, 8:05 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
905 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     RIVERTON                40.69N 95.57W
06/29/2005                   FREMONT            IA   AMATEUR RADIO

            TREE BRANCHES DOWN IN THE STREET.

&&

KLISH
Local storm report, Jun 29, 8:11 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     8 E RIVERTON            40.69N 95.42W
06/29/2005                   FREMONT            IA   TRAINED SPOTTER

            WINDS OF 60 TO 70 MILES AN HOUR. LARGE TREE LIMBS DOWN
            ALONG HWY SR-2.

0907 PM     HAIL             5 ESE AUBURN            40.36N 95.75W
06/29/2005  1.00 INCH        NEMAHA             NE   CO-OP OBSERVER

&&

KLISH

The radar

The Omaha radar (KOAX), 119 km away, was scanning. The volume nearest the first event began at 02:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nemaha

When
June 29, 8:15 PM CST
Where
Nemaha County, Brownville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.400, -95.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457119.